cramps and bleeding after D&C

iVillage Member
Registered: 10-17-2010
cramps and bleeding after D&C
3
Thu, 10-06-2011 - 1:19pm

I had D&C Monday morning. That day I felt cramps and bleeding. Tuesday and Wednesday, I barely had any pain, very little bit of bleeding but last night and today all day I have lot of cramps and bleeding. Is it normal to not have any cramps after D&C but then have them couple of days later? I am just asking in case maybe something is wrong. I am not able to see a doctor for few days and these cramps are killing me today. Also, in hospital they never prescribed any pain killers but I read online that ibuprofen is best to take for the cramps, Any advice? Thank you so much!

iVillage Member
Registered: 06-27-2006
Thu, 10-06-2011 - 2:25pm
Definitely take Ibuprofen, if you are uncomfortable. As for cramping and bleeding, that could be normal if there was any tissue left over. It could just be your uterus contracting (and getting smaller) and expelling any leftover tissue out. Be sure not to be over-doing anything. Take frequent rest-breaks and don't do any heavy lifting or standing/walking for long periods of time. I noticed that if I was on my feet a lot, my bleeding increased. When you see the doctor in a few days, mention it, and definitely if it's still happening, bring it up. Some women bleed after a miscarriage (I did for several weeks with it ranging from medium flow to very light spotting). If you have any foul smelling discharge or it continues at a medium flow (or more), please request an ultrasound to make sure that your uterus is shrinking properly and that they didn't miss anything with your D&C. Sometimes if your body needs a little help getting back to "normal" they will prescribe something to help your body pass whatever is left. (((HUGS))) For now, on top of all the emotions, when your body is giving you constant reminders of your loss, it makes things so hard. Miscarriage, plain and simple, SUCKS. Lots of (((HUGS))) to you.
Photobucket Visit my Blog with
iVillage Member
Registered: 10-17-2010
Thu, 10-06-2011 - 2:42pm

thanks for the advice, hubby is off to pharmacy to get some ibuprofen!

iVillage Member
Registered: 12-21-2010
Thu, 10-06-2011 - 2:58pm
I agree ibuprofen will help. If it doesn't take the edge off, my doc prescribed me Percocet so you can always ask for that. Try to take it easy and see if that helps with the bleeding/cramping as well. My doc gave me the ok to take a bath which always helps me with cramps. I'm sorry you are going through this!
Photobucket